MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARTERIAL LINE KIT: 1L 20 GA X 12 CM; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARTERIAL LINE KIT: 1L 20 GA X 12 CM; WIRE, GUIDE, CATHETER
Catalog Number ASK-04510-HA
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "guidewire would not come out through the catheter.Clinician felt resistance so they pulled out the catheter and guidewire and started the procedure over with a new kit and had to re-stick the patient." there was no reported patient harm or injury.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire and product lidstock for analysis.No definite signs of use were observed on the guide wire.Visual analysis revealed that the guide wire was kinked towards the distal end.The distal j-bend appeared intact.Microscopic examination confirmed the damage and revealed that both welds were full and spherical.Visual analysis of the catheter could not be performed as it was not returned for analysis.The guide wire kink measured 314mm from the proximal end.The guide wire offset coils measured 340mm from the proximal end.The overall length of the guide wire measured 354mm which is within the specification limits of 350-355.6mm per the guide wire product drawing.The outer diameter (od) of the guide wire measured 0.610mm which is within the specification limits of 0.610-0.635mm per the guide wire product drawing.The guide wire was functionally tested per the instructions for use (ifu) provided with this kit, which instructs the user, "thread tip of catheter over guidewire.".The guide wire was advanced through a lab inventory catheter and passed with little to no resistance.Functional analysis of the catheter could not be performed as it was not returned for analysis.A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit informs the user, "precaution: use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire." the customer report of a kinked guide wire was confirmed through the investigation of the returned sample.However, resistance between the guide wire and catheter could not be confirmed as the catheter was not returned for analysis.Visual analysis revealed that the guide wire was kinked towards the distal end.Despite this, the guide wire passed all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings to suggest a manufacturing cause.The appearance of the damage is consistent with unintentional use error, but without the reported catheter returned for analysis, the potential root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARTERIAL LINE KIT: 1L 20 GA X 12 CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19358009
Report Number9680794-2024-00497
Device Sequence Number11708580
Product Code DQX
UDI-Device Identifier20801902121466
UDI-Public20801902121466
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberASK-04510-HA
Device Lot Number33F23H0922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date05/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown